Alert archive / Kansas / Special Weather Statements in 2025
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 10, 2025, 3:21 AM CDT for Trego County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2025, 3:21 AM CDT (08:21 UTC)
- Expired
- Aug 10, 2025, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.00 in
- Wind
- 55
County Trego County, KS
The radar
The Dodge City radar (KDDC), 124 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
983
WWUS83 KDDC 100821
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
321 AM CDT Sun Aug 10 2025
KSZ030-100915-
Trego KS-
321 AM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT TREGO COUNTY THROUGH 415 AM
CDT...
At 321 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Quinter to 6 miles
southeast of Collyer to near Utica. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Voda around 325 AM CDT.
Wakeeney around 335 AM CDT.
Trego Center around 340 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Kansas.
&&
LAT...LON 3870 9960 3870 10015 3913 10015 3913 9961
TIME...MOT...LOC 0821Z 218DEG 41KT 3913 10015 3895 10007 3872 10013
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:17 AM CDT, 4 minutes earlier. Its key messages:
- There are high chances (60-90%) for thunderstorms tonight.
- Drier weather is predicted starting Monday.
- After cooler than average highs on Monday, a warming trend will start Tuesday, with highs returning to the 90s for late week.
Area forecast discussion, Aug 10, 3:17 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 317 AM CDT Sun Aug 10 2025 .KEY MESSAGES... - There are high chances (60-90%) for thunderstorms tonight. - Drier weather is predicted starting Monday. - After cooler than average highs on Monday, a warming trend will start Tuesday, with highs returning to the 90s for late week. && .DISCUSSION... Issued at 242 AM CDT Sun Aug 10 2025 An upper level trough over the Rockies will progress eastward today and approach the high plains this evening. Mid level cooling will occur across eastern Colorado by afternoon; and this coupled with post frontal moisture and elevated heating will result in thunderstorm development by mid afternoon. These storms will form into a line with cold pool development and the line with will sweep across southwest Kansas between 8 pm CDT (Coolidge KS) to Stafford (1 am). Wind gusts as high as 60 mph are possible with this storm line. Locally heavy rain is predicted; but the fast moving nature of the line should limit amounts to 2" or less. Therefore, a flood watch was not issued. The various ensemble means (of course) show a smoothed rainfall field, with amounts around .5" to .75". However, we know that summertime rainfall across southwest Kansas tends to vary greatly, with much higher amounts occurring with the strongest and prolonged storms. The ensemble means show 10-30% chances for 1" or more of rain. In the post frontal air, highs today will be in the 80s to mid 90s, with warmest readings at Medicine Lodge. The effective frontal boundary will be south of Kansas by Monday; and this should keep any thunderstorms to the south of the state line. Expect cooler than average highs in the lower to upper 80s, with the warmest readings at Medicine Lodge. A slow warming trend can be expected starting Tuesday as the upper level trough progresses east and 500mb heights rise across the plains. Highs will reach back into the 90s by Thursday and continuing through the weekend. Given the upper level ridging across the plains, t-storms are not forecasted. The various ensemble guidances hint at a weakening of the upper level ridge by next weekend, with mid to high level westerlies developing. This would increase convergence along a surface trough in the lee of the Rockies, resulting in small t-storm chances. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1252 AM CDT Sun Aug 10 2025 Convective outflow was surging southward through the TAF sites early this morning. North to northeast winds at 15-20+ kts will gradually subside toward morning, with light northeast winds at 10-12 kts after 12z. A storm complex is expected to move across western Kansas after 03z or just before the end of the period. These storms will have wind gusts up to 40+ kts. VFR conditions will persist except for isolated areas of heavy rain toward the end of the period. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Finch AVIATION...Finch
In the hours before
Special weather statement, Aug 10, 2:25 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Dodge City KS
125 AM MDT Sun Aug 10 2025
KSZ061-100815-
Hamilton KS-
125 AM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HAMILTON COUNTY
THROUGH 215 AM MDT...
At 125 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Holly, or 11 miles southwest of Coolidge, moving east
at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Hamilton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Kansas.
&&
LAT...LON 3806 10204 3809 10184 3782 10181 3783 10204
3801 10205
TIME...MOT...LOC 0725Z 264DEG 20KT 3794 10216
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Aug 10, 2:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
249 AM CDT Sun Aug 10 2025
KSZ063-100830-
Finney KS-
249 AM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FINNEY COUNTY
THROUGH 330 AM CDT...
At 249 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Friend, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Finney
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Kansas.
&&
LAT...LON 3807 10075 3826 10075 3826 10023 3806 10023
TIME...MOT...LOC 0749Z 271DEG 23KT 3820 10066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Aug 10, 3:05 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
305 AM CDT Sun Aug 10 2025
KSZ030-044-045-064-100915-
Hodgeman KS-Trego KS-Lane KS-Ness KS-
305 AM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NESS...NORTHWESTERN HODGEMAN...
SOUTHERN TREGO AND NORTHEASTERN LANE COUNTIES THROUGH 415 AM CDT...
At 305 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Utica to near Beeler to 12 miles south of
Alamota. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Utica and Beeler around 310 AM CDT.
Arnold around 320 AM CDT.
Other locations in the path of these storms include Ness City,
Ransom, Brownell and Bazine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3845 9963 3821 9971 3821 10023 3826 10023
3826 10025 3848 10029 3870 10031 3870 10016
3880 10015 3886 9971
TIME...MOT...LOC 0805Z 273DEG 23KT 3871 10023 3848 10022 3827 10029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Aug 10, 3:10 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
310 AM CDT Sun Aug 10 2025
KSZ061-062-100845-
Kearny KS-Hamilton KS-
310 AM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES THROUGH 345 AM CDT/245 AM MDT/...
At 310 AM CDT/210 AM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Syracuse, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Hamilton and northwestern Kearny Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT/300 AM
MDT/ for southwestern Kansas.
&&
LAT...LON 3818 10179 3826 10163 3826 10134 3807 10125
3802 10170
TIME...MOT...LOC 0810Z 253DEG 24KT 3812 10167
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TATROLocal storm report, Aug 10, 3:13 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
313 AM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Tstm Wnd Gst 2 NW Dighton 38.50N 100.50W
08/10/2025 M50 MPH Lane KS Mesonet
Mesonet station DW9499 Dighton.
&&
GTSpecial weather statement, Aug 10, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
321 AM CDT Sun Aug 10 2025
KSZ030-100915-
Trego KS-
321 AM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT TREGO COUNTY THROUGH 415 AM
CDT...
At 321 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Quinter to 6 miles
southeast of Collyer to near Utica. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Voda around 325 AM CDT.
Wakeeney around 335 AM CDT.
Trego Center around 340 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Kansas.
&&
LAT...LON 3870 9960 3870 10015 3913 10015 3913 9961
TIME...MOT...LOC 0821Z 218DEG 41KT 3913 10015 3895 10007 3872 10013
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:05 AM CDT | Special Weather Statement | DDC | Ellis | 40 min |
| Aug 10, 1:01 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 44 min |
| Aug 10, 1:33 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 57 min |
| Aug 10, 2:04 AM CDT | Special Weather Statement | DDC | Scott | 26 min |
| Aug 10, 2:09 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 51 min |
| Aug 10, 2:25 AM CDT | Special Weather Statement | DDC | Hamilton | 50 min |
| Aug 10, 2:38 AM CDT | Severe Thunderstorm Warning | DDC | Lane | 52 min |
| Aug 10, 2:49 AM CDT | Special Weather Statement | DDC | Finney | 41 min |
| Aug 10, 3:05 AM CDT | Special Weather Statement | DDC | Ness | 70 min |
| Aug 10, 3:10 AM CDT | Special Weather Statement | DDC | Kearny | 35 min |
| Aug 10, 3:49 AM CDT | Special Weather Statement | DDC | Ellis | 71 min |
| Aug 10, 4:16 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 29 min |
| Aug 10, 6:07 PM CDT | Flood Watch | DDC | Barber, Clark, Comanche, Edwards, Ford, Kiowa and 2 more | 12 hr |
Nearby
Special Weather Statements in Kansas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.